MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71340113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to broken prothesis.The placement of this prosthesis was a 3rd revision for a (b)(6) patient.
 
Additional Manufacturer Narrative
The associated echelon porous straight stem was returned and evaluated.A lab analysis conducted during this investigation indicated that no bone ingrowth was seen on the proximal or distal sections of the stem.The fracture surface on the proximal section is observed on the femoral stem; the fracture was likely due to fatigue.No manufacturing deviations were observed during this investigation.Our investigation including a review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The batch number was provided for the device.Thus, a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.There is no information that would suggest the implanted devices failed to meet specifications.A clinical evaluation noted that without supporting clinical/medical documents a thorough investigation cannot be performed.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided/available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by (b)(6) on (b)(6) 2018.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information.Surgical procedure/post-operative care review.Device labeling (including technique guides, ifus, etc.).Without supporting clinical/medical documents a thorough investigation cannot be performed.However, based solely on the product evaluation the root cause of the fracture was likely due to fatigue.Should additional clinical information become available this complaint can be re-assessed.

Brand Name
ECH POR 190MM STR SZ 13
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8083827
Report Number1020279-2018-02532
Device Sequence Number2325512
Product Code LPH
UDI-Device Identifier03596010328724
UDI-Public03596010328724
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Catalogue Number71340113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer10/25/2018
02/26/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/19/2019
03/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420182/10HM10328HIP IMPLANT/ UNKNOWN LOT NUMBER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age43 YR